Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 147, NWS Lubbock, TX

May 30, 2001Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2001, 10:28 PM CDT for Lubbock County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 30, 2001, 10:28 PM CDT (03:28 UTC)
Expired
May 30, 2001, 11:00 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 25 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
3693 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 310328
SVRLBB
TXC303-310400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1028 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS

* UNTIL 1100 PM CDT

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS EXTENDING ALONG A LINE EXTENDING FROM 
  5 MILES EAST OF DOWNTOWN LUBBOCK TO NEAR WILSON TO 10 MILES        
  WEST OF TAHOKA...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...         
  WOODROW...
  RANSOM CANYON...
  SLATON...

HAIL UP TO GOLFBALL SIZE AND WIND GUSTS IN EXCESS OF 80 MPH CAN BE 
EXPECTED WITH THIS LINE OF THUNDERSTORMS. NUMEROUS REPORTS OF WIND 
DAMAGE HAVE BEEN RECEIVED WITH THESE STORMS. TAKE COVER NOW AS THE 
STORMS APPROACH YOUR AREA!

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER 
AND STAY AWAY FROM WINDOWS. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3362 10205 3343 10202 3340 10200 P3340 10171
          3341 10157 3361 10158

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 PM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, May 30, 2:45 PM CDT, 7 hours 43 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
245 PM CDT WED MAY 30 2001

THUNDERSTORMS NOW FORMING OVER THE HIGHER TERRAIN OF NEW MEXICO AND
SOUTHEASTERN COLORADO. STORMS STILL EXPECTED TO MOVE INTO THE FA
THIS EVENING AND INTO TONIGHT AS A SERIES OF SHORTWAVES EMBEDDED IN
NORTHWEST FLOW CONTINUES. EXACT TRACK OF STORMS IS STILL
UNKNOWN...HOWEVER HPC BELIEVES THAT TRACK WILL BE CLOSER TO THE ETA
MODEL WHICH TAKES STORMS FROM NW TO SE. WILL ADD AT LEAST LIKELY
POPS TO ALL AREAS. THE SYSTEM MAY DECIDE TO TAKE A MORE EASTWARD
TRACK TONIGHT AND EARLY TOMORROW. MOSTLY CLOUDY CONDITIONS SHOULD
PREVAIL TOMORROW WITH EASTERLY UPSLOPE FLOW EXPECTED. SOME LINGERING
SHOWERS AND STORMS FROM OVERNIGHT CONVECTION WILL PROBABLY CONTINUE
IN THE EASTERN/SE CWA EARLY MORNING. FRONTAL PASSAGE...CLOUD COVER
AND WET GROUND WILL WARRANT COOLER HIGHS FOR THURSDAY. NORTHWEST
FLOW TO CONTINUE ACROSS THE REGION THROUGH FRIDAY SO WILL KEEP
SLIGHT CHANCE OF EVENING/NIGHTTIME THUNDERSTORMS THROUGH SATURDAY.
IN ADDITION A COLD FRONT WILL BE MOVING INTO THE NORTHERN TX
PANHANDLE SATURDAY WHICH WILL BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT. WILL LEAVE SUNDAY DRY AS WARM H7 TEMPS FORECAST.
THUNDERSTORM CHANCES INCREASE MONDAY AND TUESDAY AS ANOTHER COLD
FRONT MOVES INTO THE REGION MONDAY. FOR NOW WILL LEAVE WEDNESDAY DRY.

FRIONA     55/79/57/83   9121
TULIA      55/79/57/84   7121
BROWNFIELD 57/82/59/89   3121
LUBBOCK    57/81/60/87   6122
CHILDRESS  58/80/60/86   7422
ASPERMONT  61/82/62/88   7422

.LUB...NONE.
AC

In the hours before

Special weather statement, May 30, 5:29 PM CDT, 4 hours 59 minutes before
TXZ043-044-310400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT WED MAY 30 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL 1100 PM CDT
WEDNESDAY EVENING...

STONEWALL AND KENT...

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN A CLOSE TO THE WATCH
AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 7:51 PM CDT, 2 hours 37 minutes before
TXZ021>044-310600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT WED MAY 30 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR THE FOLLOWING AREAS UNTIL 100 AM CDT THURSDAY
MORNING...

PARMER...COCHRAN...KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS...
SWISHER...LYNN...LUBBOCK...HOCKLEY...MOTLEY...GARZA...BAILEY...
CASTRO...STONEWALL...TERRY...KENT...COTTLE...BRISCOE...DICKENS...
YOAKUM AND LAMB...

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREA(TENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:14 PM CDTSevere Thunderstorm WarningLUBParmer61 min
May 30, 7:28 PM CDTSevere Thunderstorm WarningLUBStonewall62 min
May 30, 7:55 PM CDTSevere Thunderstorm WarningLUBBailey65 min
May 30, 8:28 PM CDTSevere Thunderstorm WarningLUBKent62 min
May 30, 8:33 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb57 min
May 30, 9:30 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock60 min
May 30, 9:53 PM CDTSevere Thunderstorm WarningLUBLynn, Terry52 min
May 30, 10:38 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn52 min
May 30, 11:29 PM CDTSevere Thunderstorm WarningLUBGarza31 min
May 30, 11:58 PM CDTSevere Thunderstorm WarningLUBGarza, Kent47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.